Popular Pages

Results 1 to 10 of 10

Thread: Urgent question re interaction between anti-depressant (Wellbutrin) and Hcg

  1. #1
    Junior Member
    Join Date
    Oct 2010
    Location
    Switzerland
    R/P/M
    R1P2 Injection
    Posts
    9

    Urgent question re interaction between anti-depressant (Wellbutrin) and Hcg

    Hello, I have an urgent question about the possible interaction between bupropion (marketed under the name Wellbutrin or Zyban) and Hcg. My doctor was trying to figure out why I have been so nauseous on Hcg (150iu, SQ) and why I have only lost maybe 2-3 pounds (am on VLCD 7 today). He thinks that, even though the medical literature doesn't show an interaction between the two, it is possible that Wellbutrin somehow blocks or minimizes the efficacy of the Hcg and is the reason I am not losing properly, despite rigid compliance with the Simeons protocol.

    Has anyone else had troubles with the interaction between anti-depressent medications and Hcg? He wants me to stop the diet, but I don't want to stop. Having said that, there is probably no point in continuing if it is all going to be futile.

  2. #2
    Senior Member mgsondance's Avatar
    Join Date
    Mar 2009
    Location
    Grand Rapids, Michigan
    R/P/M
    P4 of R8, subq injections
    Posts
    16,574
    give us your stats, dose, method, etc. many of us take anti-depressants and have no problems.
    Buying Hcg: http://hcgdietinfo.com/hcgdietforums/f19/buying-hcg-where-do-i-start-39144/

  3. #3
    Senior Member
    Join Date
    Sep 2010
    Location
    Chicago
    R/P/M
    R2/P2/Subq Inj
    Posts
    262
    Blog Entries
    1
    I take lamictal as an anti-convulsant, but it's also used to treat bipolar disorder. Plus I take a small dose of abilify--all with no consequences! Drs are skeptical of this diet. A loss of 2-3 lbs after only 7 days is still only slightly below the average (.5 lbs/day). I second mgsondance! Take a look your program (stats, dose, etc.).




    "Find a way or make one"

  4. #4
    Member BirthNurse's Avatar
    Join Date
    Sep 2010
    Location
    Birmingham, AL
    R/P/M
    R1,P1 starting 9/21 ( injectible Hcg under MD supervision) Simeon Protocol
    Posts
    48
    I take Wellbutrin SR 150 mg twice a day and have had no problems. Nausea can be a symptom of the hcg itself, but I have had no issues with that either. Of course, though, I didn't expreience any nausea in my pregnancies either when my hcg levels were MUCH higher. I have lost 15 pounds in 15 days of VLCD, so the Wellbutrin is not affecting my losses. But, meds react differently in everyone. Good luck.
    BirthNurse
    R1P2 Goal weight: 110 R1 Goal weight: 118
    09/24/10- 137.5 (post loading)
    09/27/10- 131.5
    09/29/10-129.5
    10/01/10-128.0
    10/04/10- 126.0
    10/07/10- 125.5
    10/08/10-123.5
    10/09/10-122.5
    10/11/10- 121.5
    10/12/10- 120.5
    10/14/10- 119.8
    10/20/10-119.5

  5. #5
    Junior Member
    Join Date
    Oct 2010
    Location
    Switzerland
    R/P/M
    R1P2 Injection
    Posts
    9
    Thanks. According to my scales, I began VLCD at 143 and this morning at VLCD 8, I am 137. I don't know how much I gained during loading. I am 5,7, and only aim to get to 130, so actually, I am not far off, and that might explain also why the loss is slower. It still seems possible for me to follow the diet and come close to my goal by the end of Phase 2 - even if the rate of loss is not dazzling.

    Thanks Birthnurse for the information that you haven't noticed any problems with the Wellbutrin/Hcg diet combo. I take SR 150mg once a day so am on a smaller dose than you. I have thought about it carefully yesterday (nearly falling off the wagon in the process, because I was at a "Champagne party" last with the most fantastic food imaginable that will haunt me all the way to P4). I am going to stick with it (hopefully the doc will cooperate). I have never lasted on any diet beyond 3 days, so this whole experience is really something for me. I have learned that I can exercise self control and it has also made me understand a lot about my attitude towards food. I am more interested in eating in a healthy way and in a way that doesn't abuse my body. For the first time ever, I've decided to learn how to cook properly (much to my son's delight)!

  6. #6
    Seeing your responce gave me hope to start the hcg diet. Thank you!
    Quote Originally Posted by BirthNurse View Post
    I take Wellbutrin SR 150 mg twice a day and have had no problems. Nausea can be a symptom of the hcg itself, but I have had no issues with that either. Of course, though, I didn't expreience any nausea in my pregnancies either when my hcg levels were MUCH higher. I have lost 15 pounds in 15 days of VLCD, so the Wellbutrin is not affecting my losses. But, meds react differently in everyone. Good luck.

  7. #7
    Member MO Teacher's Avatar
    Join Date
    Jun 2011
    Location
    Missouri
    R/P/M
    1/2/drops
    Posts
    44
    I take Welbutrin XL 300 mg once/day. I'm nearing the end of P2 and have lost 29 lbs. I have had no negative side effects whatsoever. I think you're right on track with your idea that you don't need to lose very much. Congratulations on sticking to your guns with the temptations at the party! That's a HUGE accomplishment!! Hang in there...you'll be at your goal in no time.

  8. #8
    The Hangriest YallaYalla's Avatar
    Join Date
    Jan 2012
    Location
    Steeler Country
    R/P/M
    R3/P4/homeo pellets
    Posts
    38
    If anything, my Welbutrin made it easier to follow protocol. The stuff kills my appetite, so I had to make myself eat my 500 calories.

    That said, I had the same issues with a weeklong stall. I saw some losses when I had some chocolate crack and about 10-15 macadamia nuts a day. That might help you too.

    Even the Simeons protocol said prescriptions were allowed on this plan. So dose away.

  9. #9
    I recently started the HCG Diet. I have been on it for almost 3 weeks. Last week, I started feeling nausea and having a constant nagging headache. I have stopped other meds that I thought could be contributing to these symptoms. My last one to try is Wellbutrin. It has to be the culprit. I am going to talk with my doctor about dropping this med and see what happens. I will keep you posted. I lost weight the first few weeks, but this third week has been painfully slow. I appreciate your comments. I am glad to know I am not the only one who has had an issue like this.

  10. #10
    Senior Member
    Join Date
    Feb 2012
    Location
    Tallahassee FL
    R/P/M
    R1, P3, subQ 150
    Posts
    147
    Quote Originally Posted by hcg-deb View Post
    I recently started the HCG Diet. I have been on it for almost 3 weeks. Last week, I started feeling nausea and having a constant nagging headache. I have stopped other meds that I thought could be contributing to these symptoms. My last one to try is Wellbutrin. It has to be the culprit. I am going to talk with my doctor about dropping this med and see what happens. I will keep you posted. I lost weight the first few weeks, but this third week has been painfully slow. I appreciate your comments. I am glad to know I am not the only one who has had an issue like this.
    Before going off your Wellbutrin, try switching up your diet. Try to only have one fruit a day instread of two. That helped me a lot. Also, if you are weak, add one boiled egg white for breakfast. It helped my energy while speeding up my losses. I have to say that I felt pretty weak and pitiful in week three, so I don't think it is your meds. I feel much better now, so it will pass. Good luck!


    P2-Lost 37 lbs
    Started P3 3/27/12
    LIW-139

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •